Advertisement

Ukrainian Mathematical Journal

, Volume 67, Issue 7, pp 1008–1037 | Cite as

Dynamical Bifurcation of Multifrequency Oscillations in a Fast-Slow System

  • A. M. Samoilenko
  • I. O. Parasyuk
  • B. V. Repeta
Article

We study a dynamical analog of bifurcations of invariant tori for a system of interconnected fast phase variables and slowly varying parameters. It is shown that, in this system, due to the slow evolution of the parameters, we observe the appearance of transient processes (from the damping process to multifrequency oscillations) asymptotically close to motions on the invariant torus.

Keywords

Invariant Manifold Invariant Torus Local Attractor Dynamical Analog Dynamical Bifurcation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    N. M. Krylov and N. N. Bogolyubov, Application of the Methods of Nonlinear Mechanics to the Theory of Stationary Oscillations [in Russian], Akad. Nauk Ukr. SSR, Kiev (1934).Google Scholar
  2. 2.
    Yu. I. Neimark, “On some cases of dependence of periodic motions on parameters,” Dokl. Akad. Nauk SSSR, 129, No. 4, 736–739 (1959).MathSciNetzbMATHGoogle Scholar
  3. 3.
    R. Sacker, “A new approach to the perturbation theory of invariant surfaces,” Comm. Pure Appl. Math., 18, 717–732 (1965).CrossRefMathSciNetzbMATHGoogle Scholar
  4. 4.
    D. Ruelle and F. Takens, “On the nature of turbulence,” Comm. Math. Phys., 20, 167–192 (1971).CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    J. Marsden and M. McCracken, Hopf Bifurcation and Its Applications, Springer, New York (1976).CrossRefzbMATHGoogle Scholar
  6. 6.
    Yu. A. Kuznetsov, Elements of Applied Bifurcation Theory, Springer, New York (1998).zbMATHGoogle Scholar
  7. 7.
    J. K. Hale, “Integral manifolds of perturbed differential systems,” Ann. Math. (2), 73, No. 3, 496–531 (1961).CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    N. N. Bogolyubov, Yu. A. Mitropol’skii, and A. M. Samoilenko, Method of Accelerated Convergence in Nonlinear Mechanics [in Russian], Naukova Dumka, Kiev (1969).Google Scholar
  9. 9.
    N. Fenichel, “Persistence and smoothness of invariant manifolds and flows,” Indiana Univ. Math., 21, No. 3, 193–226 (1971).CrossRefMathSciNetzbMATHGoogle Scholar
  10. 10.
    Yu. A. Mitropol’skii and A. M. Samoilenko, “On asymptotic integration of weakly nonlinear systems,” Ukr. Mat. Zh., 28, No. 4, 483–500 (1976); English translation: Ukr. Math. J., 28, No. 4, 372–386 (1976).Google Scholar
  11. 11.
    A. M. Samoilenko, Elements of the Mathematical Theory of Multi-Frequency Oscillations, Kluwer, Dordrecht (1991).CrossRefzbMATHGoogle Scholar
  12. 12.
    A. M. Samoilenko, “Perturbation theory of smooth invariant tori of dynamical systems,” Nonlin. Anal., 30, No. 5, 3121–3133 (1997).CrossRefzbMATHGoogle Scholar
  13. 13.
    A. M. Samoilenko and R. I. Petryshyn, Mathematical Aspects of the Theory of Nonlinear Oscillations [in Ukrainian], Institute of Mathematics, Ukrainian National Academy of Sciences, Kyiv (2004).Google Scholar
  14. 14.
    W. Langford, “Periodic and steady mode interactions lead to tori,” SIAM J. Appl. Math., 37, 22–48 (1979).CrossRefMathSciNetzbMATHGoogle Scholar
  15. 15.
    N. K. Gavrilov, “On bifurcations of the equilibrium state with two pairs of pure imaginary roots,” in: Methods of the Qualitative Theory of Differential Equations [in Russian], Izd. Gorkii Gos. Univ., Gorkii (1980), pp. 17–30.Google Scholar
  16. 16.
    Yu. N. Bibikov, “Bifurcation of a stable invariant torus from the equilibrium state,” Mat. Zametki, 48, Issue 1, 15–19 (1990).MathSciNetGoogle Scholar
  17. 17.
    Yu. N. Bibikov, Multifrequency Nonlinear Oscillations and Their Bifurcations [in Russian], Leningradskii Universitet, Leningrad (1991).Google Scholar
  18. 18.
    Ya. M. Goltser, “On the bifurcation of invariant tori in the mappings, with a spectrum on a unit circle,” Funct. Different. Equat., 5, No. 1–2, 121–138 (1998).MathSciNetzbMATHGoogle Scholar
  19. 19.
    Yu. N. Bibikov and V. R. Bukaty, “Multifrequency oscillations of singularly perturbed systems,” Differents. Uravn., 48, No. 1, 21–26 (2012).MathSciNetGoogle Scholar
  20. 20.
    M. A. Shishkova, “Investigation of one system of differential equations with small parameter at higher derivatives,” Dokl. Akad. Nauk SSSR, 209, No. 3, 576–579 (1973).MathSciNetGoogle Scholar
  21. 21.
    A. I. Neishtadt, “Asymptotic investigation of the loss of stability of equilibrium as a result of the slow transition of a pair of eigenvalues through the imaginary axis,” Usp. Mat. Nauk, 40, No. 5, 300–301 (1985).MathSciNetGoogle Scholar
  22. 22.
    A. I. Neishtadt, “On the delay of the loss of stability for dynamical bifurcations,” Differents. Uravn., 23, No. 12, 2060–2067 (1987); 24, No. 2, 226–233 (1988).Google Scholar
  23. 23.
    A. Neishtadt, “On stability loss delay for dynamical bifurcations,” Discrete Contin. Dynam. Syst., Ser. 2, 2, No. 4, 897–909 (2009).CrossRefMathSciNetzbMATHGoogle Scholar
  24. 24.
    É Benoît (editor), Dynamic Bifurcations, Springer, Berlin (1991).CrossRefzbMATHGoogle Scholar
  25. 25.
    V. F. Butuzov, N. N. Nefedov, and K. R. Schneider, “Singularly perturbed problems in the case of exchange of stabilities,” J. Math. Sci., 121, No. 1, 1973–2079 (2004).CrossRefMathSciNetzbMATHGoogle Scholar
  26. 26.
    D. Rachinskii and K. Schneider, “Dynamic Hopf bifurcations generated by nonlinear terms,” J. Different. Equat., 210, No. 1, 65–86 (2005).CrossRefMathSciNetzbMATHGoogle Scholar
  27. 27.
    O. D. Anosova, “Invariant manifolds and dynamical bifurcations,” Usp. Mat. Nauk., 60, No. 1, 157–158 (2005).CrossRefMathSciNetGoogle Scholar
  28. 28.
    P. Cartier, “Singular perturbations of ordinary differential equations and nonstandard analysis,” Usp. Mat. Nauk, 39, No. 2, 57–76 (1984).MathSciNetzbMATHGoogle Scholar
  29. 29.
    S. Liebscher, “Dynamics near manifolds of equilibria of codimension one and bifurcation without parameters,” Electron. J. Different. Equat., 2011, No. 63, 1–12 (2001); URL: http://ejde.math.txstate.edu.Google Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  • A. M. Samoilenko
    • 1
  • I. O. Parasyuk
    • 2
  • B. V. Repeta
    • 2
  1. 1.Institute of MathematicsUkrainian National Academy of SciencesKyivUkraine
  2. 2.Shevchenko Kyiv National UniversityKyivUkraine

Personalised recommendations